Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 278, NWS Nashville, TN

September 15, 2005Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 15, 2005, 3:40 PM CDT for Bedford County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 3:40 PM CDT (20:40 UTC)
Expired
Sep 15, 2005, 4:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:19 PM CDT, 21 minutes earlier.

Area forecast discussion, Sep 15, 3:19 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT THU SEP 15 2005

.DISCUSSION...RADAR SHOWS CONVECTION SPREADING ACROSS THE MID STATE
AT THE MOMENT, WITH SOME LARGE HAIL AND WIND DAMAGE REPORTED OUT OF
LEBANON SHORTLY BEFORE 20Z. AT 19Z, THE SURFACE MAP SHOWED A LOW
CENTERED NEAR SPRINGFIELD, MISSOURI, WITH A WARM FRONT RUNNING NORTH
OF THE OHIO VALLEY, AND A COLD FRONT TRAILING SOUTHWESTWARD FROM THE
LOW THROUGH THE OZARKS AND INTO EASTERN OKLAHOMA.

LATEST MODEL CYCLES INDICATE THE COLD FRONT WILL DRAG ACROSS THE MID
STATE BETWEEN 06Z AND 18Z TOMORROW.

MID-LEVEL DYNAMICS FIELDS DONT SHOW MUCH CATALYST FOR ANY ORGANIZED
SEVERE CONVECTION, ALTHOUGH THE WIND FIELDS DO INDICATE A DEFINITE
COUPLET OF UPPER-LEVEL DIVERGENCE AND LOW-LEVEL CONVERGENCE WITH THE
FRONTAL PASSAGE. ADDED TO THE AVAILABLE MOISTURE STILL OUT THERE, THE
FRONTAL BOUNDARY WILL LIKELY PRODUCE SCATTERED CONVECTION OVERNIGHT,
WHICH WILL CONTINUE TOMORROW MORNING ALONG THE CUMBERLAND PLATEAU.

THE STORM PREDICTION CENTER HAS JUST ABOUT ALL OF MIDDLE TENNESSEE
UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW.

FOLLOWING THE COLD FRONTAL PASSAGE, LOOK FOR SIGNIFICANTLY COOLER
TEMPERATURES AS WE RETURN TO MOSTLY CLEAR WEATHER UNDER BROAD HIGH
PRESSURE. THE GFS MODEL BRINGS THE NEXT FRONT THROUGH THE MID STATE
NEXT TUESDAY EVENING, BUT AM NOT LOOKING FOR MUCH CHANCE OF ACTIVE
WEATHER WITH THIS SYSTEM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  82  59  80 /  50  30  10  10
CLARKSVILLE  67  80  59  80 /  50  20  10  10
CROSSVILLE   64  80  55  76 /  40  40  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Sep 15, 5:30 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU SEP 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF TODAY AND TONIGHT...
A COLD FRONT IN THE OHIO VALLEY IS EXPECTED TO MOVE LITTLE TODAY AS
AN UPPER LEVEL TROUGH MOVES OUT OF THE LOWER PLAINS TODAY AND
TONIGHT. INCREASING MOISTURE AND INSTABILITY WILL BRING SCATTERED
THUNDERSTORMS TO THE AREA THROUGH TONIGHT. A FEW THUNDERSTORMS MAY BE
SEVERE WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
IN THE AREA THROUGH FRIDAY MORNING BEFORE THE FRONT SHIFTS SOUTHWARD
AND OUT OF THE AREA FRIDAY AFTERNOON. GENERALLY FAIR WEATHER EXPECTED
FOR SATURDAY THROUGH MONDAY WITH HIGH PRESSURE CONTROLLING MIDSTATE
WEATHER PATTERNS. A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO THE
AREA MONDAY NIGHT AND TUESDAY...BUT IS NOT EXPECTED TO GENERATE
SIGNIFICANT RAINFALL.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE
THROUGH TONIGHT.

JLM

In the hours before

Local storm report, Sep 15, 2:21 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT THU SEP 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
09/15/2005                   DAVIDSON           TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN COUNTY WIDE.

&&

STEIGERWALDT
Local storm report, Sep 15, 2:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT THU SEP 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             2 E LEBANON             36.21N 86.29W
09/15/2005  0.88 INCH        WILSON             TN   TRAINED SPOTTER

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 1:11 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson34 min
Sep 15, 1:27 PM CDTSevere Thunderstorm WarningOHXDavidson48 min
Sep 15, 2:41 PM CDTSevere Thunderstorm WarningOHXWilson34 min
Sep 15, 3:57 PM CDTSevere Thunderstorm WarningOHXCoffee48 min
Sep 15, 4:12 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren63 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.